How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32268
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

For some time now Im experiencing painful thigh (quad) muscles and adductors. Also a

Customer Question

For some time now I'm experiencing painful thigh (quad) muscles and adductors. Also at night - can't keep legs still. Is it because I'm overweight? I used to play a lot of sport but not so much now.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--how long has this been going on and do you have any medical conditions? Have you seen a doctor about this?
Customer: replied 3 years ago.

Was planning on seeing doctor next week. Had hips checked at one point but they said they were fine. Was prescribed strong anti-inflammatories which sorted the problem at the time - sharp pain felt occasionally when walking in quad area... now just aches all the time which is not good.

Expert:  Dr. Chip replied 3 years ago.
Lynn--any problem with your arms or is this just your legs? And, again, any medical conditions?
Customer: replied 3 years ago.

No other medical conditions other than being too short for my weight. Occasionally get pains in my wrists but I put that down to wear and tear. It's the muscles aching - sometimes emanates into lower back but not often fortunately.

Expert:  Dr. Chip replied 3 years ago.
OK Lynn. It sounds like you have restless leg syndrome and although that usually is just a problem at night when you combine it with the pain you're having this sounds like a combination of RLS and fibromyalgia. Hopefully your doctor will agree with me on those and there are two medications for this--Requip for the RLS and Lyrica for the fibromyalgia.
Dr. Chip and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Thanks for your insight. Will go and see the Doc next week when I'm off work.


 


Kind regards.


 


Lynn

Expert:  Dr. Chip replied 3 years ago.
My pleasure Lynn--let me know how it goes
Customer: replied 3 years ago.

Hi.


 


I saw a Dr on Monday (not my usual Doc), who prompted me with various questions at which point I broke down and sobbed my heart out. This is not normal behaviour for me, I put it down to the lack of sleep, work problems and sadness at losing my brother to throat cancer in March.


Once I regained my composure I reiterated that the pains in my legs and not being able to get to sleep were my main reasons for being there.


After examining my legs for pressure and strength, Doc thought my pains might be related to my 'troubles' and that perhaps once things sorted themselves out, the pains would subside.


Told him I was on leave at the moment, so he prescribed me sleeping tabs and said to go back if pains persist.


I haven't taken any yet because I'm worried I'll wet the bed! Also, I hope to regain some sleep pattern before I return to work on Tuesday.


Pains are still bad - not getting any better and I'm now taking paracetamols but wary of doing that.


What do you think? I think the pains are not entirely to do with my worries although I do think the mind can do powerful things to the physical body.


Loads of info there.


Will look forward to hearing from you.


Lynn


 


 

Expert:  Dr. Chip replied 3 years ago.
Lynn--how long has this been going on and what troubles are you having?
Customer: replied 3 years ago.

Troubles are work related only - short staffing, constant duty changes for the past 17 months and work colleague not pulling their weight has meant me and 2 others are bearing the brunt of things and we're all beginning to crack now - emotional outbursts - absolutely fed up with it. I work on front desk at a busy main Police Station so I take a lot of 'crap' off of all kinds of people.


So really, my pains in legs have been around for over a year.. but now getting worse. Unfortunately, work situation still not being handled properly which is part of the trouble. I'm normally known as 'steady eddy'... so this is out of character and I'm not hormonal! Been through all that being 58 yrs old.


Sadness for my brother stems from fact he was an alcoholic so we lost him to that for years - then got cancer so came off alcohol gradually and we got our brother back - then lost him again to cancer.


Think that's enough said.


Lynn

Expert:  Dr. Chip replied 3 years ago.
How exactly did the doctor examine you?
Customer: replied 3 years ago.

Trousers off, palpated both thighs quad area, then asked me to raise both legs while he put pressure on downwards, then asked me to press both feet into his hands to gauge strength. Right leg slightly weaker than left but that's due to medial cartilage injury years ago which resulted in muscle loss slightly.


 


Also asked if I had any abdominal tenderness which he palpated generally following colon - having said that - didn't palpate that much - difficult when you have a fat stomach.


 


Lynn

Expert:  Dr. Chip replied 3 years ago.
Not really much of an exam and no looking for trigger points for fibromyalgia. Bottom line here Lynn--I see absolutely no way this is, in a since, all in your head.
Customer: replied 3 years ago.

Bearing in mind I've been off work away from the hassle for a week already, I would agree. The paracetamol seems to work for a while but that's not getting rid of the pains. I will return to work (although I don't feel refreshed at all), and will try and see my usual doctor. I rarely go to the docs so it's not like I'm a regular pain!


Thanks for your input. Much appreciated.


Lynn


 

Expert:  Dr. Chip replied 3 years ago.
Any time Lynn but can we please close this page with another rating?
Customer: replied 3 years ago.

Another £26 required so I'm going to have to close this. Thank you for your input.


Kind regards.


Lynn


 

Expert:  Dr. Chip replied 3 years ago.
No problem Lynn